Thunderstorm Wind, Brown
- When
- July 6, 7:25 PM EST to 7:28 PM EST
- Where
- Brown County, Ripley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.733, -83.833
A few trees were downed.
3 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 6, 6:40 PM EST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 740 PM EDT TUE JUL 6 2004 .AVIATION (00Z-24Z)... FIRST ROUND OF THUNDERSTORMS IS MOVING OUT OF THE CINCINNATI AREA. SECOND ROUND APPROACHING FROM THE WEST IS WEAKENING QUICKLY BUT WILL INCLUDE A TEMPO GROUP OVER THE NEXT FEW HOURS AT KCVG AND KLUK. OTHER TAF SITES SHOULD MAINLY HAVE HIGH CLOUDS. MAIN CONCERN WILL BE FOR CONVECTION LATE TONIGHT AHEAD OF THE COLD FRONT. HAVE TSRA WITH MVFR VISIBILITY AND CEILINGS FOR A THREE HOUR PERIOD AT EACH TAF SITE. IT WILL BE POSSIBLE TO SEE SOME STORMS DEVELOP EARLIER IN THE NIGHT AHEAD OF THE CONVECTIVE LINE BUT PROBABILITY IS TOO LOW TO INCLUDE IN TAFS AT THIS TIME. AFTER FRONT MOVES THROUGH MODELS INDICATE A GOOD AMOUNT OF LOW LEVEL MOISTURE SO HAVE KEPT IN BROKEN VFR CEILINGS THROUGH THE DAY. IN ADDITION EXPECT TO GET SOME GUSTY WINDS. && .PREVIOUS DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 355 PM EDT TUE JUL 6 2004 SHORT TERM(TNGT-THU NGT)... MODELS HAVE COME INTO GOOD AGREEMENT IN BRINGING FRONT THROUGH AREA OVERNIGHT TONIGHT AND WEDNESDAY. BEST CHANCE FOR PRECIPITATION APPEARS TO BE LATER THIS EVENING AND OVERNIGHT. WILL CONTINUE TO FORECAST LIKELY POPS OVERNIGHT AND INTO WEDNESDAY MORNING. SEEMS SECONDARY TROUGH WILL CLEAR A BIT SLOWER THAN PREVIOUSLY THOUGHT. WITH 30 KNOT WIND FIELDS EXPECTED AT 850 MB TONIGHT THREAT FOR HIGH WINDS EXISTS. WILL ALSO MENTION HEAVY RAINFALL. WITH SECONDARY TROF MOVING SLOWER WILL MAINTAIN LOW CHANCE RAIN THROUGH WEDNESDAY EVENING/NIGHT. HI PRESSURE BEGINS TO BUILD IN THURSDAY AND THURSDAY NIGHT. WILL MAINTAIN TEMPERATURES CLOSE TO CURRENT FORECAST. LONG TERM(FRI-MON)... HIGH PRESSURE BUILDS ON FRIDAY AND IT APPEARS THAT DRY WEATHER SHOULD PERSIST THROUGH SUNDAY AS THE GFS HAS SLOWED THE PROGRESSION OF AN APPROACHING FRONT. THEN...SUNDAY NIGHT INTO MONDAY...THE BOUNDARY SAGS ACROSS THE AREA BEFORE PUSHING NORTH AGAIN ON TUESDAY...AND MAINTAINING CHANCE POPS SEEMS TO BE A PRUDENT CHOICE. NOT SURPRISINGLY...WITH THE GIVEN SCENARIO...GUIDANCE TEMPS HAVE INCREASED AGAIN THROUGH THIS PERIOD. THIS LOOKS REASONABLE ...WITH MAINLY MID 80S FOR DAILY HIGHS SATURDAY THROUGH MONDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. OH...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 430 AM EDT TUE JUL 6 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-070830- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 430 AM EDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A COLD FRONT WILL APPROACH THE REGION TONIGHT. THE INTERACTION OF THIS FRONT WITH A WARM...MOIST AIRMASS WILL CAUSE SHOWERS AND THUNDERSTORMS TO DEVELOP OVERNIGHT. SOME THUNDERSTORMS MAY REACH SEVERE LIMITS. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 808 PM EDT TUE JUL 6 2004 KYZ095>100-070108- BRACKEN-GRANT-LEWIS-MASON-PENDLETON-ROBERTSON- INCLUDING THE CITIES OF...DRY RIDGE...FALMOUTH...MAYSVILLE... VANCEBURG 808 PM EDT TUE JUL 6 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 579 CONTINUES FOR THE FOLLOWING COUNTIES IN KENTUCKY... BRACKEN MASON GRANT PENDLETON ROBERTSON KYZ089-090-094-070108- CARROLL-GALLATIN-OWEN- INCLUDING THE CITIES OF...CARROLLTON...WARSAW 808 PM EDT TUE JUL 6 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 579 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... CARROLL GALLATIN OWEN
The Cincinnati radar (KILN), 76 km away, was scanning. The volume nearest the first event began at 00:24 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
A few trees were downed.
Trees and powerlines were downed.
Two trees were knocked down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417136, 5417133, 5417134, 5417135.